Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 18, 2010, 11:01 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Mar 19, 2010, 7:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2010, 11:01 AM MST (18:01 UTC)
- In effect from
- Mar 19, 2010, 7:00 AM MST
- Expired
- Mar 19, 2010, 2:32 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 6.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3353 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152 WWUS75 KVEF 181801 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1101 AM PDT THU MAR 18 2010 ...STRONG NORTH WINDS WILL OCCUR WITHIN THE COLORADO RIVER VALLEY FRIDAY... .NORTH WINDS WILL INCREASE AS A COLD FRONT MOVES THROUGH SOUTHERN NEVADA AND THE LOWER COLORADO RIVER STATES TONIGHT. THE PERIOD OF STRONGEST NORTH WINDS WILL BE FRIDAY AND WILL OCCUR PRIMARILY BETWEEN HO0HOOVER DAM AND LAKE HAVASU CITY. AZZ002-036-CAZ527-NVZ021-190400- /O.NEW.KVEF.WI.Y.0010.100319T1700Z-100320T0100Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 1101 AM PDT THU MAR 18 2010 /1101 AM MST THU MAR 18 2010/ ...WIND ADVISORY IN EFFECT FROM 10 AM PDT/MST TO 6 PM PDT/MST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA SOUTH TO LAKE HAVASU CITY...WHICH IS IN EFFECT FROM 10 AM PDT/MST TO 6 PM PDT/MST FRIDAY. * WINDS: NORTH WINDS WILL INCREASE DOWN THE COLORADO RIVER VALLEY BEHIND A COLD FRONT TONIGHT AND PERSIST THROUGH FRIDAY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL OCCUR. * TIMING: PERIOD OF STRONGEST WINDS WILL BE BETWEEN 10 AM TO 6 PM FRIDAY. * LOCATIONS INCLUDE: NEEDLES...HOOVER DAM...LAUGHLIN...BULLHEAD CITY...MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS:THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PIERCE
5 follow-up statements
379 WWUS75 KVEF 182120 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 220 PM PDT THU MAR 18 2010 ...STRONG NORTH WINDS WILL OCCUR WITHIN THE COLORADO RIVER VALLEY FRIDAY... .NORTH WINDS WILL INCREASE AS A COLD FRONT MOVES THROUGH SOUTHERN NEVADA AND THE LOWER COLORADO RIVER STATES TONIGHT. THE PERIOD OF STRONGEST NORTH WINDS WILL BE FRIDAY AND WILL OCCUR PRIMARILY BETWEEN HOOVER DAM AND LAKE HAVASU CITY. AZZ002-036-CAZ527-NVZ021-190530- /O.EXT.KVEF.WI.Y.0010.100319T1400Z-100320T0100Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 220 PM PDT THU MAR 18 2010 /220 PM MST THU MAR 18 2010/ ...WIND ADVISORY NOW IN EFFECT FROM 7 AM PDT/MST TO 6 PM PDT/MST FRIDAY... THE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA SOUTH TO LAKE HAVASU CITY IS NOW IN EFFECT FROM 7 AM PDT/MST TO 6 PM PDT/MST FRIDAY. * WINDS: NORTH WINDS WILL INCREASE DOWN THE COLORADO RIVER VALLEY BEHIND A COLD FRONT TONIGHT AND PERSIST THROUGH FRIDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR. * TIMING: PERIOD OF STRONGEST WINDS WILL BE BETWEEN 7 AM TO 6 PM FRIDAY. * LOCATIONS INCLUDE: NEEDLES...HOOVER DAM...LAUGHLIN...BULLHEAD CITY...MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS:THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PIERCE
743 WWUS75 KVEF 190051 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 551 PM PDT THU MAR 18 2010 .STRONG NORTH WINDS WILL OCCUR AS A COLD FRONT MOVES THROUGH SOUTHERN NEVADA THIS EVENING THEN ACROSS THE LOWER COLORADO RIVER STATES FRIDAY. WIND GUSTS OF 45 TO 55 MPH CAN BE EXPECTED FOR A FEW HOURS AS THE COLD FRONT PASSES THIS EVENING. STRONG NORTH WINDS WILL FUNNEL ALONG THE COLORADO RIVER VALLEY FRIDAY MAINLY BETWEEN HOOVER DAM AND LAKE HAVASU CITY. NVZ017-020-022-190600- /O.NEW.KVEF.WI.Y.0011.100319T0100Z-100319T0600Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 551 PM PDT THU MAR 18 2010 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE LAS VEGAS VALLEY AND SOUTHERN CLARK COUNTY AND ALSO SOUTHERN NYE COUNTY INCLUDING THE PAHRUMP VALLEY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS GUSTING AROUND 50 MPH WILL OCCUR IN THE LAS VEGAS AND PAHRUMP VALLEYS EARLY THIS EVENING AS A STRONG COLD FRONT PASSES. * TIMING: STRONG WINDS ENTERING THE NORTHWEST PART OF THE LAS VEGAS VALLEY AROUND 6 PM WILL SPREAD SOUTHEAST ACROSS THE ENTIRE VALLEY BY 730 PM. WINDS WILL DEVELOP DOWN THE PAHRUMP VALLEY DURING THE SAME TIME AND CONTINUE ACROSS SOUTHERN CLARK COUNTY BETWEEN 730 AND 9 PM. WIND GUSTS WILL GENERALLY DIMINISH BELOW 40 MPH AFTER 10 PM. * LOCATIONS INCLUDE: PRIMM...SEARCHLIGHT...CAL-NEV-ARI...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY * IMPACTS: WIND GUSTS AROUND 50 MPH WILL CREATE AREAS OF BLOWING DUST AND WILL BLOW ABOUT LOOSE ITEMS SUCH AS GARBAGE CANS AND PATIO FURNITURE. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ002-036-CAZ527-NVZ021-190600- /O.CON.KVEF.WI.Y.0010.100319T1400Z-100320T0100Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 551 PM PDT THU MAR 18 2010 /551 PM MST THU MAR 18 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 6 PM PDT /6 PM MST/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 6 PM PDT /6 PM MST/ FRIDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA SOUTH TO LAKE HAVASU. * WINDS: NORTH WINDS WILL INCREASE DOWN THE COLORADO RIVER VALLEY BEHIND A COLD FRONT TONIGHT AND PERSIST THROUGH FRIDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR. * TIMING: PERIOD OF STRONGEST WINDS WILL BE BETWEEN 7 AM TO 6 PM FRIDAY. * LOCATIONS INCLUDE: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD CITY...MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS... TOPOCK * IMPACTS:THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
835 WWUS75 KVEF 190427 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 927 PM PDT THU MAR 18 2010 .STRONG NORTH WINDS WILL FUNNEL ALONG THE COLORADO RIVER VALLEY FRIDAY MAINLY BETWEEN HOOVER DAM AND LAKE HAVASU CITY. NVZ017-020-022-190530- /O.CAN.KVEF.WI.Y.0011.000000T0000Z-100319T0600Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 927 PM PDT THU MAR 18 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE LAS VEGAS VALLEY...SOUTHERN CLARK COUNTY AND SOUTHERN NYE COUNTY. STRONG NORTH WINDS THAT OCCURRED EARLIER THIS EVENING WITH THE PASSAGE OF A COLD FRONT HAVE DIMINISHED AND GUSTS GENERALLY BETWEEN 25 AND 35 MPH CAN BE EXPECTED THE REST OF TONIGHT. $$ AZZ002-036-CAZ527-NVZ021-191200- /O.CON.KVEF.WI.Y.0010.100319T1400Z-100320T0100Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 927 PM PDT THU MAR 18 2010 /927 PM MST THU MAR 18 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 6 PM PDT /6 PM MST/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 6 PM PDT /6 PM MST/ FRIDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA SOUTH TO LAKE HAVASU. * WINDS: NORTH WINDS WILL INCREASE DOWN THE COLORADO RIVER VALLEY BEHIND A COLD FRONT TONIGHT AND PERSIST THROUGH FRIDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR. * TIMING: PERIOD OF STRONGEST WINDS WILL BE BETWEEN 7 AM TO 6 PM FRIDAY. * LOCATIONS INCLUDE: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD CITY...MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: THE WINDS WILL CREATE VERY CHOPPY WATERS AND ADVERSE BOATING CONDITIONS. THEY WILL ALSO CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS ON EAST WEST ORIENTED ROADS NEAR THE COLORADO RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$ JA
800 WWUS75 KVEF 191055 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 355 AM PDT FRI MAR 19 2010 .STRONG NORTH WINDS BEHIND A COLD FRONT WILL FUNNEL DOWN THE COLORADO RIVER VALLEY TODAY MAINLY BETWEEN HOOVER DAM AND LAKE HAVASU CITY. AZZ002-036-CAZ527-NVZ021-200100- /O.CON.KVEF.WI.Y.0010.100319T1400Z-100320T0100Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 355 AM PDT FRI MAR 19 2010 /355 AM MST FRI MAR 19 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ THIS MORNING TO 6 PM PDT /6 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ THIS MORNING TO 6 PM PDT /6 PM MST/ THIS EVENING FOR LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY. * WINDS: NORTH WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR. * TIMING: PERIOD OF STRONGEST WINDS WILL BE FROM 7 AM TO 6 PM. * LOCATIONS INCLUDE: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD CITY...MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: THE WINDS WILL CREATE VERY CHOPPY WATERS AND ADVERSE BOATING CONDITIONS. THEY WILL ALSO CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS ON EAST WEST ORIENTED ROADS NEAR THE COLORADO RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$
594 WWUS75 KVEF 192132 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 232 PM PDT FRI MAR 19 2010 AZZ002-036-CAZ527-NVZ021-192245- /O.CAN.KVEF.WI.Y.0010.000000T0000Z-100320T0100Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 232 PM PDT FRI MAR 19 2010 /232 PM MST FRI MAR 19 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA SOUTH TO LAKE HAVASU CITY. OBSERVING STATIONS WITHIN THE ADVISORY AREA INDICATE THAT WIND SPEEDS HAVE GRADUALLY BEEN ON THE DECREASE SINCE NOON. THE DECREASING TREND WILL CONTINUE INTO THE EARLY EVENING HOURS. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ PIERCE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 18, 10:39 AM MST, 22 minutes earlier.
Area forecast discussion, Mar 18, 10:39 AM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1039 AM PDT THU MAR 18 2010 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE RAPIDLY ACROSS THE GREAT BASIN LATE TODAY AND TONIGHT. THIS WILL RESULT IN A CHANCE OF SHOWERS MAINLY OVER THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. GUSTY NORTH WINDS WILL OCCUR TONIGHT AND LINGER THROUGH MUCH OF FRIDAY. ABOVE NORMAL TEMPERATURES WILL CONTINUE TODAY BEFORE COOLING TO NEAR NORMAL FRIDAY AND SATURDAY. && .UPDATE...A COLD FRONT IS LYING ACROSS CENTRAL NEVADA CURRENTLY WITH RADAR SHOWING SCATTERED SHOWERS LOCATED BETWEEN HIGHWAY 50 AND INTERSTATE 80. FRONT WILL SLIDE SOUTHEAST INTO SOUTH CENTRAL NEVADA THIS AFTERNOON WITH SHOWERS DEVELOPING OVER MAINLY NORTHERN LINCOLN COUNTY...BECOMING MORE ISOLATED TOWARD ESMERALDA AND NORTHERN INYO COUNTIES. COLD FRONTAL PASSAGE FOR LAS VEGAS STILL LOOKS TO BE AROUND 8 PM THIS EVENING. CAN NOT RULE OUT THE POSSIBILITY OF A LIGHT SHOWERS ALONG THE FRONT IN LAS VEGAS...BUT AGAIN BEST BET FOR SHOWERS WILL BE IN SOUTHEAST LINCOLN...NORTHEAST CLARK AND NORTHERN MOHAVE COUNTIES. NORTH WINDS ARE BEGINNING TO INCREASE AHEAD OF THE FRONT IN CENTRAL NEVADA. THESE NORTH WINDS PRECEDING THE FRONT WILL SURGE SOUTH BUT THE PERIOD OF STRONGEST WINDS WILL BE ALONG AND SEVERAL HOURS AFTER THE FRONTAL PASSAGE. WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THE COLORADO RIVER VALLEY FRIDAY AS WINDS CONTINUE TO BE FUNNELED THROUGH NARROW CHANNELS. THE WIND WILL START TO SUBSIDE FRIDAY NIGHT EVERYWHERE EXCEPT THE COLORADO RIVER ZONES WHICH WILL CONTINUE TO EXPERIENCE SOME GUSTINESS THROUGH SATURDAY. SORRY FOR DELAY BUT UPDATES WILL BE OUT SHORTLY. && .AVIATION...FOR MCCARRAN...A STRONG COLD FRONT IS FORECAST TO MOVE INTO THE LAS VEGAS VALLEY BETWEEN 02Z-04Z THIS EVENING. WINDS WILL TURN NORTHERLY WITH WINDS 15-25KTS AND GUSTS MAY REACH 30-35KTS AT TIMES. A FEW HOURS BEFORE THE FRONT PASSES THE WINDS WILL TURN NORTHWEST BUT SHOULD STAY UNDER 10 KNOTS. LITTLE MOISTURE ASSOCIATED WITH THIS FRONT...BUT A BRIEF PERIOD OF LOW CLOUDS DOWN TO 7K FEET AND A LIGHT SHOWER MAY OCCUR DURING FRONTAL PASSAGE. NORTHERLY WINDS ARE EXPECTED TO CONTINUE OVERNIGHT AND THROUGH FRIDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GENERALLY LIGHT WINDS ACROSS THE REGION THROUGH MID AFTERNOON. A STRONG COLD FRONT WILL MOVE INTO ESMERALDA...NYE...AND LINCOLN COUNTIES AROUND 22-23Z THIS AFTERNOON WITH WINDS SHIFTING TO THE NORTH AROUND 15-25KTS AND GUSTS OVER 30KTS. THIS FRONT WILL MOVE SOUTH AND IS EXPECTED TO BE INTO SAN BERNARDINO AND MOHAVE COUNTIES AROUND 04Z. THIS FRONT WILL HAVE LIMITED MOISTURE...BUT A FEW SHOWERS MAY BE SEEN OVER LINCOLN...NYE AND NORTHERN MOHAVE COUNTIES...ALONG WITH THE HIGHER ELEVATIONS OF CLARK COUNTY. AN ISOLATED THUNDERSTORM CAN NOT BE RULED OUT. NORTH WINDS WILL CONTINUE THROUGH THE NIGHT AND FRIDAY.-JACQUES- && .PREV DISCUSSION...250 AM PDT THU MAR 18...TODAY THROUGH SATURDAY NIGHT...UPPER TROUGH OVER THE PACNW WILL RAPIDLY DROP SOUTHEAST AND MOVE OVER THE CWA BY LATE THIS AFTERNOON AND TONIGHT. NAM/GFS/EURO IN BETTER AGREEMENT WITH THIS SYSTEM AS IT SHIFTS ACROSS THE AREA...HOWEVER THE MODELS NOW BRING THE SYSTEM A LITTLE FURTHER WEST THAN PREVIOUSLY THOUGHT. THIS HAS RESULTED IN BUMPING POPS SOMEWHAT FURTHER WEST...BUT OVERALL POPS STILL REMAIN IN THE CHANCE CATEGORY. MAIN CONCERN WILL BE THE WINDS. INCREASE PRESSURE/THERMAL GRADIENTS BEHIND THE FRONT...WITH PASSAGE OVER THE NORTHERN PORTION OF THE CWA BY 23Z THURSDAY AND ACROSS THE KLAS VALLEY AROUND 03Z FRIDAY...SUPPORT GUSTS TO NEAR 40 MPH FOR SEVERAL HOURS. THIS IS JUST BELOW WIND ADVISORY CRITERIA THUS WILL NOT ISSUE ANY PRODUCTS WITH THIS PACKAGE. WILL NEED TO MONITOR THE SYSTEM CLOSELY DURING THE DAY SHIFT TO SEE IF GRADIENTS INCREASE OVER CURRENT THINKING WITH PRESSURE GRADIENTS ABOUT 10MB BETWEEN KRNO AND KLAS AND A THERMAL GRADIENT OF 6 DEGREES AS OF 00Z FRIDAY. NORTH FLOW TO CONTINUE INTO FRIDAY WITH NORTH WIND PRONE AREAS SUCH AS THE COLORADO RIVER VALLEY BEING GUSTY DURING THE DAY. HOWEVER CURRENT LOW WILL BE WELL EAST OF THE CWA BY 00Z SATURDAY FOR DRY CONDITIONS ACROSS THE CWA ON FRIDAY. RIDGE BUILDING OFF THE WEST COAST TO MOVE INLAND ON SATURDAY RESULTING IN A CONTINUATION OF THE DRY SCENARIO FOR THE SOUTHERN GREAT BASIN AND MOHAVE DESERT INTO THE LONG TERM. TEMPERATURES TO PEAK FOR THIS ROUND OF ABOVE NORMAL READINGS TODAY WITH READINGS THEN DROPPING FRIDAY INTO SATURDAY UNDER THE NORTHERLY FLOW. .LONG TERM...HIGH PRESSURE OVER THE AREA ON SUNDAY WILL FLATTEN ON MONDAY IN RESPONSE TO A SHORTWAVE MOVING INTO THE PACIFIC NORTHWEST COAST. ALTHOUGH THE RIDGE WILL FLATTEN ON MONDAY...TEMPERATURES ARE STILL EXPECTED TO REMAIN A FEW DEGREES ABOVE NORMAL AS A SOUTHWEST FLOW INCREASES. BY TUESDAY...A WEAK CLOSED LOW WILL APPROACH THE SOUTHERN CALIFORNIA COAST...BUT THIS LOOKS TO PUSH BY TO THE SOUTH AND NOT BE A PLAYER IN OUR WEATHER. HOWEVER...THE NORTHERN SYSTEM IS FORECAST TO CLOSE OFF AND PUSH SOUTH INTO NORTHERN NEVADA MONDAY NIGHT AND EVENTUALLY INTO CENTRAL NEVADA TUESDAY AFTERNOON. THE MODELS HAVE BEEN CONSISTENT IN KEEPING THIS SYSTEM FURTHER WEST AND IS LIKELY TO BRING INCREASED WINDS...SCATTERED SHOWERS AND MUCH COOLER TEMPERATURES. BOTH THE GFS AND ECMWF ARE SHOWING THE LOW TO BE CENTERED OVER SOUTHERN NEVADA TUESDAY AFTERNOON WHICH COULD BRING A FEW SHOWERS TO THE VALLEYS ALONG WITH A THUNDERSTORM OR TWO...ESPECIALLY SINCE THERE IS PLENTY OF COLD AIR ALOFT WITH THIS SYSTEM. NORTHERLY WINDS COULD BE A FACTOR LATE TUESDAY INTO WEDNESDAY. HIGH TEMPERATURES ON TUESDAY MAY OCCUR VERY EARLY IN THE DAY WITH AFTERNOON TEMPERATURES LIKELY REMAINING BELOW NORMAL. SYSTEM WILL EXIT THE AREA EARLY WEDNESDAY...BUT NORTHERLY WINDS AND COOLER TEMPERATURES WILL REMAIN OVER THE CWA. HIGH PRESSURE WILL BUILD THURSDAY AND FRIDAY BRINGING A RETURN TO NORMAL TEMPERATURES ALONG WITH LIGHTER WINDS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...WIND ADVISORY FROM 10 AM TO 6 PM PDT FRIDAY FOR NVZ021. AZ...WIND ADVISORY FROM 10 AM TO 6 PM MST FRIDAY FOR AZZ002-036. CA...WIND ADVISORY FROM 10 AM TO 6 PM PDT FRIDAY FOR CAZ527. && PIERCE/JENSEN/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 18, 5:39 AM MST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 539 AM PDT THU MAR 18 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-190345- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 539 AM PDT THU MAR 18 2010 /539 AM MST THU MAR 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A STORM WILL RAPIDLY MOVE ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT. THIS WILL RESULT IN SCATTERED SHOWERS...MAINLY OVER THE MOUNTAINS OF THE GREAT BASIN AND NORTHWEST ARIZONA. GUSTY NORTH WINDS WILL ALSO MOVE THROUGH THE AREA OVERNIGHT AS THE ASSOCIATED COLD FRONT PASSES THROUGH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER GUSTY NORTH WINDS WILL BE SEEN ALONG THE COLORADO RIVER VALLEY ON FRIDAY WITH COOLER TEMPERATURES AREA WIDE INTO THE WEEKEND. ANOTHER STORM IS EXPECTED TO MOVE OVER THE AREA ON TUESDAY RESULTING IN LOCAL GUSTY WINDS ONCE AGAIN...SCATTERED SHOWERS AND COOL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Arizona, 2010Wind Advisories in California, 2010Wind Advisories in Nevada, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.